Saphris User Reviews

Saphris - User Reviews

Saphris User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Saphris sorted by most helpful. Patient Discussions FAQs


Comment from: Daejo, 45-54 on Treatment for less than 1 month (Patient) Published: January 11

Very sedating for about 5 hours (5 mg dose) or 10 hours (10 mg dose). Helps me sleep, but can't function until the dose wears off. Have taken it for two weeks and am not noticing much improvement in mania/mixed state. Side effects: (1.) after taking, tounge and throat are numb for up to an hour so I don't eat or drink because of possibility of choking, (2.) tastes terrible but the bad taste only lasts for a minute or two, (3.) Feet and ankles are swelling. My guess is this drug is probably more effective for schizophrenia than it is for bipolar.

Related Reading: schizophrenia

Comment from: ASENAPINE, 45-54 on Treatment for less than 1 month Published: February 02

this medication is very good. u can tell by the very 1st day you start taking sahhris.i pray it works forever.its the 1st medicine that works.the only very bad thing is that just the insurance won't pay any of it and it is $600.00,yes $600.00 per prescipation.PLEASE,PLEASE, HELP US .WE CAN'T AFFORD IT AT ALL.AND IT'S THE ONLY MEDICINE THAT WORKS!!!!!!PLEASE HELP.

Comment from: 35-44 on Treatment for 1-6 months (Patient) Published: May 20

Saphris for me has been a gift from God. Nothing else seems to work on my irritability and aggression and even my family has commented that it has made a great difference in how I relate to people. The black cherry version is much better than the original in taste and I dont think my tongue stings for as long.

Comment from: fallindownbella, on Treatment for 1-6 months (Patient) Published: May 11

i'm very very satisfied with this medication it is awesome. knock on wood i have not had a single insomnia night from my mania or depression moods. i hate the taste but its well worth it. i seem to be more level with my moods. my first experience with saphris when i woke up the next morning and got up and stayed up the last drug i was on was geadon it made me have to have at least 12hours of sleep i love to sleep but not that much i have ADD too i take vyannse its a new medication too it keeps me focused all day i also take trazadone as a sleep aid ihave gain weight since i have been on saphris i actually lost weight with eating well and exercise.

Related Reading: insomnia | depression

Comment from: kj1091240, 25-34 on Treatment for less than 1 month (Patient) Published: January 28

I have been on this for about 3 weeks now and feel better than I have in 8 months. It took me a little while to get used to taste and the numbness it left in my mouth but after that it is not so bad. With the goodness I get from it dealing with the bad taste is a small thing to deal with.

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: August 11

I've been on this medication for a month and other than the slight numbness to my tongue for a few minutes, i've found it to be very effective. My doctor decided to put me on Saphris after Seroquel, Depakote ER, Trazodone, Effexor, Zyprexa and Elavil all shut down my thyroid and caused rapid weight gain and fluid retention. It leaves me slightly hungry after I take it but overall it helps regulate my sleep pattern as well as my moods.

Related Reading: Depakote ER | Effexor | Zyprexa

Comment from: BIPOLAR PSYCH NURSE, 55-64 on Treatment for less than 1 month (Patient) Published: May 24

THE SPEED OF EFFICACY AND DEGREE OF RELIEF FROM SX OF AGITATION AND ANXIETY ARE AMAZING. I DID NOT HOPE FOR ANYTHING LIKE THIS RESPONSE TO THIS MED AND RELUCTANTLY AGREED TO TRY IT AS MY PRACTITIONER HAD BEEN TO A TALK ABOUT THE DRUG AND WAS ENTHUSIASTIC ABOUT IT'S POTENTIAL. I HAVE JUST COMPLETED MY FIRST WEEK OF RX AND AM HUGELY GRATEFUL THAT SHE ENCOURAGED ME TO TRY IT. FIRST FEW DAYS I FELT VERY DRUGGED BUT, ODDLY, NOT IN AN UNPLEASANT WAY

Related Reading: ANXIETY

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: January 15

I have gained 30+ pounds within a few months of use my sex drive in non existent and it tastes horrible and made my tongue numb everytime I took it. I take 10mg in the morning and 10mg at night. It makes me tired i feel like doing nothing and my anger has gotten worse I just flip out for no reason sometimes or vice versa I will be sad for no apparent reason. All in all it hasnt been the worst drug I have taken but it certainly isn't the best either. So if your over weight to begin with I wouldnt reccomend this medication at all cause it will make you gain a lot of weight! and also if you love sex i wouldnt take it either like i said my drive is non existent.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Emotional Wellness

Get tips on therapy and treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD